An integral test for the transience of a brownian path with limited local time
Annales de l'I.H.P. Probabilités et statistiques, Volume 47 (2011) no. 2, pp. 539-558.

We study a one-dimensional brownian motion conditioned on a self-repelling behaviour. Given a nondecreasing positive function f(t), t≥0, consider the measures μt obtained by conditioning a brownian path so that Lsf(s), for all st, where Ls is the local time spent at the origin by time s. It is shown that the measures μt are tight, and that any weak limit of μt as t→∞ is transient provided that t-3/2f(t) is integrable. We conjecture that this condition is sharp and present a number of open problems.

Étant donnée une fonction croissante f(t), t≥0, considérons la mesure μt obtenue lorsqu'on on conditionne un mouvement brownien de sorte que Lsf(s), pour tout st, où Ls est le temps local accumulé au temps s à l'origine. Nous montrons que les mesures μt sont tendues, et que toute limite faible de μt lorsque t→∞ est la loi d'un processus transient si t-3/2f(t) est intégrable. Nous conjecturons que cette condition est également nécessaire pour la transience et proposons un certain nombre de questions ouvertes.

DOI: 10.1214/10-AIHP371
Classification: 60G17,  60J65,  60K37
Keywords: brownian motion, conditioning, local time, entropic repulsion, integral test, transience, recurrence
@article{AIHPB_2011__47_2_539_0,
     author = {Benjamini, Itai and Berestycki, Nathana\"el},
     title = {An integral test for the transience of a brownian path with limited local time},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {539--558},
     publisher = {Gauthier-Villars},
     volume = {47},
     number = {2},
     year = {2011},
     doi = {10.1214/10-AIHP371},
     zbl = {1216.60028},
     mrnumber = {2814422},
     language = {en},
     url = {http://www.numdam.org/articles/10.1214/10-AIHP371/}
}
TY  - JOUR
AU  - Benjamini, Itai
AU  - Berestycki, Nathanaël
TI  - An integral test for the transience of a brownian path with limited local time
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2011
DA  - 2011///
SP  - 539
EP  - 558
VL  - 47
IS  - 2
PB  - Gauthier-Villars
UR  - http://www.numdam.org/articles/10.1214/10-AIHP371/
UR  - https://zbmath.org/?q=an%3A1216.60028
UR  - https://www.ams.org/mathscinet-getitem?mr=2814422
UR  - https://doi.org/10.1214/10-AIHP371
DO  - 10.1214/10-AIHP371
LA  - en
ID  - AIHPB_2011__47_2_539_0
ER  - 
%0 Journal Article
%A Benjamini, Itai
%A Berestycki, Nathanaël
%T An integral test for the transience of a brownian path with limited local time
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2011
%P 539-558
%V 47
%N 2
%I Gauthier-Villars
%U https://doi.org/10.1214/10-AIHP371
%R 10.1214/10-AIHP371
%G en
%F AIHPB_2011__47_2_539_0
Benjamini, Itai; Berestycki, Nathanaël. An integral test for the transience of a brownian path with limited local time. Annales de l'I.H.P. Probabilités et statistiques, Volume 47 (2011) no. 2, pp. 539-558. doi : 10.1214/10-AIHP371. http://www.numdam.org/articles/10.1214/10-AIHP371/

[1] M. Barlow and E. Perkins. Brownian motion at a slow point. Trans. Amer. Math. Soc. 296 (1986) 741-775. | MR | Zbl

[2] I. Benjamini and N. Berestycki. Random paths with bounded local time. J. Eur. Math. Soc. 12 (2010) 819-854. | MR | Zbl

[3] P. Billingsley. Convergence of Probability Measures, 2nd edition. Wiley, New York, 1999. | MR | Zbl

[4] R. Durrett. Probability: Theory and Examples, 3rd edition. Duxbury Press, Belmont, CA, 2004. | MR | Zbl

[5] W. Feller. An Introduction to Probability Theory and its Applications, Vol. II, 2nd edition. Wiley, New York, 1971. | MR | Zbl

[6] R. Van Der Hofstad and W. König. A survey of one-dimensional polymers. J. Stat. Phys. 103 (2001) 915-944. | MR | Zbl

[7] N. Ikeda and S. Watanabe. Stochastic Differential Equations and Diffusion Processes. North-Holland-Kodansha, Amsterdam and Tokyo, 1981. | MR | Zbl

[8] J. Najnudel. Construction of an Edwards' probability measure on C(ℝ+, ℝ). Ann. Probab. (2010). To appear. Preprint. Available at arXiv:0801.2751. | MR

[9] J. Pitman. The SDE solved by local times of a Brownian excursion or bridge derived from height profile of a random tree or forest. Ann. Probab. 27 (1999) 261-283. | MR | Zbl

[10] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion, 3rd edition. Grundlehren der Mathematischen Wissenschaften 293. Springer, Berlin, 1999. | MR | Zbl

[11] L. C. Rogers and D. Williams. Diffusions, Markov Processes and Martingales, Vol. 2, 2nd edition. Cambridge Univ. Press, Cambridge, 2000. | MR | Zbl

[12] B. Roynette, P. Vallois and M. Yor. Some penalisations of the Wiener measure. Japan. J. Math. 1 (2006) 263-290. | MR | Zbl

[13] B. Roynette and M. Yor. Penalising Brownian Paths: Rigorous Results and Meta-Theorems. Lecture Notes in Math. 1969. Springer, Berlin, 2009. | MR | Zbl

[14] M. Yor. Local Times and Excursions for Brownian Motion: A Concise Introduction. Lecciones en Matematicas 1. Universidad Central de Venezuela, Caracas, 1995.

Cited by Sources: